Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/20162

Title: Validity of the weakly nonlinear solution of the cauchy problem for the boussinesq-type equation
Authors: Khusnutdinova, Karima R.
Moore, Kieron R.
Pelinovsky, Dmitry
Issue Date: 2014
Publisher: © Wiley
Citation: KHUSNUTDINOVA, K.R., MOORE, K.R. and PELINOVSKY, D., 2014. Validity of the weakly nonlinear solution of the cauchy problem for the boussinesq-type equation. Studies in Applied Mathematics, 133(1), pp. 52-83.
Abstract: We consider the initial-value problem for the regularized Boussinesq-type equation in the class of periodic functions. Validity of the weakly nonlinear solution, given in terms of two counterpropagating waves satisfying the uncoupled Ostrovsky equations, is examined. We prove analytically and illustrate numerically that the improved accuracy of the solution can be achieved at the timescales of the Ostrovsky equation if solutions of the linearized Ostrovsky equations are incorporated into the asymptotic solution. Compared to the previous literature, we show that the approximation error can be controlled in the energy space of periodic functions and the nonzero mean values of the periodic functions can be naturally incorporated in the justification analysis. © 2014 by the Massachusetts Institute of Technology.
Description: This is the peer reviewed version of the following article: KHUSNUTDINOVA, K.R., MOORE, K.R. and PELINOVSKY, D., 2014. Validity of the weakly nonlinear solution of the cauchy problem for the boussinesq-type equation. Studies in Applied Mathematics, 133(1), pp. 52-83., which has been published in final form at http://dx.doi.org/10.1111/sapm.12034. This article may be used for non-commercial purposes in accordance with Wiley Terms and Conditions for Self-Archiving."
Sponsor: The research was supported by the LMS Scheme 2 grant and by the Loughborough University School of Science small grant.
Version: Accepted for publication
DOI: 10.1111/sapm.12034
URI: https://dspace.lboro.ac.uk/2134/20162
Publisher Link: http://dx.doi.org/10.1111/sapm.12034
ISSN: 0022-2526
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
BoussinesqRev.pdfAccepted version543.88 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.